Alert archive / Massachusetts / Gale Watches in 2023
Gale Watch 21, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale watch at Oct 20, 2023, 2:46 AM EDT. It took effect at Oct 21, 2023, 5:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 20, 2023, 2:46 AM EDT (06:46 UTC)
- In effect from
- Oct 21, 2023, 5:00 PM EDT
- Expired
- Oct 21, 2023, 3:09 AM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
172 WHUS71 KBOX 200646 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 246 AM EDT Fri Oct 20 2023 ANZ255-256-202000- /O.NEW.KBOX.GL.A.0021.231021T2100Z-231022T1800Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 246 AM EDT Fri Oct 20 2023 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...West winds 30 to 40 kt with gusts up to 45 kt and seas 7 to 10 feet possible. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ235-237-202000- /O.NEW.KBOX.GL.A.0021.231021T2100Z-231022T1200Z/ Rhode Island Sound-Block Island Sound- 246 AM EDT Fri Oct 20 2023 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...West winds 25 to 35 kt with gusts up to 40 kt and seas 5 to 8 feet possible. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...From Saturday afternoon through Sunday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ232>234-202000- /O.NEW.KBOX.GL.A.0021.231021T2100Z-231022T1200Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 246 AM EDT Fri Oct 20 2023 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...West winds 25 to 35 kt and seas 4 to 7 feet possible. * WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay. * WHEN...From Saturday afternoon through Sunday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ254-202000- /O.NEW.KBOX.GL.A.0021.231022T0000Z-231022T1200Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 246 AM EDT Fri Oct 20 2023 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...West winds 25 to 35 kt and seas 7 to 10 feet possible. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From Saturday evening through Sunday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
2 follow-up statements
859 WHUS71 KBOX 201938 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 338 PM EDT Fri Oct 20 2023 ANZ231-250-251-210845- /O.EXB.KBOX.GL.A.0021.231022T0000Z-231022T1800Z/ Cape Cod Bay- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 338 PM EDT Fri Oct 20 2023 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 feet possible. * WHERE...Cape Cod Bay, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Massachusetts Bay and Ipswich Bay. * WHEN...From Saturday evening through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ235-237-210845- /O.EXT.KBOX.GL.A.0021.231021T2100Z-231022T1800Z/ Rhode Island Sound-Block Island Sound- 338 PM EDT Fri Oct 20 2023 ...GALE WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...West winds 25 to 35 kt with gusts up to 40 kt and seas 5 to 8 feet possible. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ232>234-210845- /O.EXT.KBOX.GL.A.0021.231021T2100Z-231022T1800Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 338 PM EDT Fri Oct 20 2023 ...GALE WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...West winds 25 to 35 kt and seas 4 to 7 feet possible. * WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ254-210845- /O.EXT.KBOX.GL.A.0021.231022T0000Z-231022T1800Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 338 PM EDT Fri Oct 20 2023 ...GALE WATCH NOW IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...West winds 25 to 35 kt and seas 7 to 10 feet possible. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From Saturday evening through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ255-256-210845- /O.CON.KBOX.GL.A.0021.231021T2100Z-231022T1800Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 338 PM EDT Fri Oct 20 2023 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...West winds 30 to 40 kt with gusts up to 45 kt and seas 7 to 10 feet possible. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
167 WHUS71 KBOX 210709 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 309 AM EDT Sat Oct 21 2023 ANZ255-256-212015- /O.UPG.KBOX.GL.A.0021.231021T2100Z-231022T1800Z/ /O.NEW.KBOX.GL.W.0031.231021T1800Z-231022T1800Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 309 AM EDT Sat Oct 21 2023 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM EDT SUNDAY... * WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 feet expected. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 2 PM this afternoon to 2 PM EDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ235-237-212015- /O.UPG.KBOX.GL.A.0021.231021T2100Z-231022T1800Z/ /O.NEW.KBOX.GL.W.0031.231021T1800Z-231022T1200Z/ Rhode Island Sound-Block Island Sound- 309 AM EDT Sat Oct 21 2023 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT SUNDAY... * WHAT...West winds 25 to 35 kt with gusts up to 40 kt and seas 5 to 8 feet expected. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...From 2 PM this afternoon to 8 AM EDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ232-212015- /O.UPG.KBOX.GL.A.0021.231021T2100Z-231022T1800Z/ /O.NEW.KBOX.GL.W.0031.231021T2100Z-231022T1500Z/ Nantucket Sound- 309 AM EDT Sat Oct 21 2023 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM EDT SUNDAY... * WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 4 to 7 feet expected. * WHERE...Nantucket Sound. * WHEN...From 5 PM this afternoon to 11 AM EDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ233-234-212015- /O.UPG.KBOX.GL.A.0021.231021T2100Z-231022T1800Z/ /O.NEW.KBOX.GL.W.0031.231021T2100Z-231022T1200Z/ Vineyard Sound-Buzzards Bay- 309 AM EDT Sat Oct 21 2023 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT SUNDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 6 feet expected. * WHERE...Vineyard Sound and Buzzards Bay. * WHEN...From 5 PM this afternoon to 8 AM EDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ250-212015- /O.UPG.KBOX.GL.A.0021.231022T0000Z-231022T1800Z/ /O.NEW.KBOX.GL.W.0031.231022T0000Z-231022T1500Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 309 AM EDT Sat Oct 21 2023 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT SUNDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...From 8 PM this evening to 11 AM EDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ254-212015- /O.UPG.KBOX.GL.A.0021.231022T0000Z-231022T1800Z/ /O.NEW.KBOX.GL.W.0031.231021T2100Z-231022T1500Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 309 AM EDT Sat Oct 21 2023 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM EDT SUNDAY... * WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 12 feet expected. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From 5 PM this afternoon to 11 AM EDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ231-251-212015- /O.UPG.KBOX.GL.A.0021.231022T0000Z-231022T1800Z/ /O.NEW.KBOX.GL.W.0031.231022T0000Z-231022T1200Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 309 AM EDT Sat Oct 21 2023 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY... * WHAT...West winds 15 to 25 kt with gusts up to 40 kt and seas 4 to 6 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...From 8 PM this evening to 8 AM EDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ236-212015- /O.NEW.KBOX.GL.W.0031.231021T2100Z-231022T0900Z/ Narragansett Bay- 309 AM EDT Sat Oct 21 2023 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT SUNDAY... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and waves 3 to 5 feet expected. * WHERE...Narragansett Bay. * WHEN...From 5 PM this afternoon to 5 AM EDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Oct 20, 1:56 AM EDT, 50 minutes earlier.
Area forecast discussion, Oct 20, 1:56 AM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 156 AM EDT Fri Oct 20 2023 .SYNOPSIS... Increasing clouds overnight will yield to periods of showers on Friday as rain chances increase from southwest to northeast. More widespread rain expected overnight Friday through Saturday night as a coastal low tracks northeast from the mid-Atlantic into the Gulf of Maine. Winds increase behind the departing low, but overall, a much drier day Sunday before dry and seasonably mild conditions set up for next work week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 10 PM update... Only change to the forecast was to add some low pops to Cape/Islands for the overnight period. Some of the CAMs are indicating some light showers developing over the ocean and moving NE within a plume of higher theta-e air which lifts across SE New Eng. Otherwise, leading edge of larger area of showers approach western MA/CT toward daybreak. Previous discussion... Dry conditions persist through much of the overnight, but clouds will increase, and lower, as amplifying mid level trough continues to pivot eastward toward southern New England and high pressure that was in place for Thursday shifts out to sea. Hi- res guidance is in agreement that the arrival of light rain will be delayed until after 12Z, with the 12Z HRRR showing the earliest onset of showers across southern Connecticut at 10Z. Thus, while a mainly dry night, cannot rule out a few showers, especially across our western zones, during the predawn hours. Temperatures will be heavily influenced by increasing moisture (dewpoints) and cloud cover. Given persistent southerly flow and climbing PWATs, increasing some 0.25" over the next 12 or so hours, and a lowering cloud deck, radiational cooling is off the table. Overnight lows look to range from the upper 40s to low 50s region wide, with patchy fog development possible. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... 355 pm update... Aforementioned mid level trough deepens over the course of the day Friday, taking on a slight negative tilt by Friday evening as its associated low pressure begins to drift eastward in to southern Ontario and Quebec. Additionally, a second low develops off the mid Atlantic coast Friday afternoon before strengthening and lifting north towards southern New England Friday evening. Prefrontal shower activity will begin Friday morning given deep, persistent southerly flow advecting moisture and forcing provided by a weak warm front lifting northward through the region. There is still a question to how widespread and potent these showers will be given a solid mid level layer of dry air, which could preclude widespread moderate rain, but the general idea is that both coverage and intensity will increase from southwest to northeast through the day. With that said, much of eastern MA could remain dry as late as 18Z. The best forcing looks to hold off until after sunset Friday with the cold front well to the west of southern New England and the mid-Atlantic coastal low still in it's early stages of development. Friday Night... While the standout coastal low wont impact the region until late Saturday, there appears to be the potential for a series of preceding coastal lows, the first presenting as a weak feature southeast of Nantucket overnight Friday. Depending on the track of this first low, more moderate widespread rain looks to develop overnight; highest confidence for appreciable rainfall after 00Z Saturday across the Cape and Islands. Global and hi-res models differ on how strong this first low will be and how close it will pass by southern New England given it will still be in it's developing stages. With a closer to the coast solution realizing more expansive precipitation during the overnight hours while "Out to sea" solutions, well, at least with the low southeast of the benchmark, yield more showery precipitation overnight. Regardless of the track of the overnight low, total QPF though 12Z Saturday morning looks to amount to between 0.5-1.0". Temperatures overnight will also be quite mild for this time of year given continued moisture advection into southern New England. Lows will range mainly in the 50s, with upper 50s possible along the south coast. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... 355 pm update... 12z suite of guidance continue to come in more agreement amongst all the individual models with regard to the Saturday/Sunday system. High confidence in a scenario where low pressure will organize south of New England early Saturday morning and rapidly strengthen and move northeast to a position offshore to our east by Saturday evening, with surface pressure falling to around 980mb by that time. By early Sunday morning, that low should be over the Canadian Maritimes. So that means for Saturday morning, we will have a general southeast flow across most of the area, and with precipitable water values somewhere in the 1 to 1.25" range, the atmosphere will be rather moist. The SE flow will also lend itself to some upslope enhancement of precipitation across the Worcester Hills and eastern slopes of the Berkshires. However as the low consolidates and moves northeast -- likely moving across SE MA and then to our east by late in the day, winds will turn northwesterly and start to pull in a drier airmass and bringing an end to the rain. We should end up seeing rain totals of .75 to 1.5 inches by that time. No flooding issues are expected. One other item to note, models do show some weak instability aloft, with Showalter Index values dropping down near 0 on Saturday. This suggests an isolated embedded rumble of thunder is not out of the question. As such, have included that possibility in the forecast. Unlike other developing low systems, this one won't have any strong winds on the north or east side, but rather it will be on the south side as the low moves away. So as the winds turn northwest, they will start to strengthen and become gusty. Those gusty winds will last through Sunday. Model sounds via BUFKIT show decent mixing up to 3000-4000ft (depending on the model) developing on the backside of the low Saturday evening and continuing through Sunday. That will be able to tap into moderately strong winds several thousand feet above the surface. Looking at the probabilistic guidance, we don't see any strong signal for wind gusts over 45 mph (which is about where we would start to see more wind related issues). The probabilities of 45 mph gusts tops out at about 20%, and even then it's across the higher terrain of western and central MA and northwest CT. That said, probabilities of 35-40 mph peak gusts are above 60% for much of the region. Thus, high confidence in a breezy/gusty Saturday night and Sunday, however these values are below wind advisory thresholds. It is that time of year where Mother Nature gives us wind to help take the leaves off the trees. A period of dry weather is expected from Sunday through at least mid week. Still a bit breezy on Monday, but as high pressure builds in, those winds will weaken. Stuck with NBM blend for much of that period. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... Forecast Confidence Levels: Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 06z TAF update... Through 12z... Mix of VFR/MVFR cigs. A few showers possible over Cape/Islands, and approaching BDL/BAF toward 12z. Today...Moderate confidence. Areas of MVFR cigs should improve to VFR across eastern MA/RI, but MVFR persisting in CT and interior MA. Some lower MVFR-IFR cigs may also impact portions of Cape Cod and ACK this afternoon. Scattered to numerous showers will lift northward across the CT and interior MA, but mainly focused across far western MA/CT where an isolated t-storm is possible late today. SE wind 10-20 kt. Tonight...Moderate confidence. Widespread MVFR-IFR conditions. Occasional showers will be moving across the region. Isolated t-storms possible, especially western New Eng. E-SE wind 5-15 kt Saturday...Moderate confidence. Widespread IFR in showers and isolated t-storms, with some improvement across central/W MA and CT late in the day. E winds shifting to W-NW in the afternoon. Gusts to 25-30 kt developing over the Islands late in the day. KBOS Terminal...Moderate confidence in TAF. A period of MVFR cigs early this morning should improve to VFR after 12z, then lower MVFR cigs redeveloping toward late afternoon. S/SSE wind this morning, should shift to SE this afternoon. A few showers possible, but dry most of the day. KBDL Terminal...Moderate confidence in TAF. Cigs lowering to MVFR with occasional showers developing after 12z. Outlook /Saturday Night through Tuesday/... Saturday Night: MVFR/IFR conditions possible. Windy with gusts up to 35 kt. Chance RA, slight chance SHRA. Sunday: Mainly VFR, with areas MVFR possible. Strong winds with local gusts up to 40 kt. Chance SHRA. Sunday Night: Mainly VFR, with local MVFR possible. Strong winds with local gusts up to 40 kt. Slight chance SHRA. Monday: VFR. Breezy. Monday Night through Tuesday: VFR. && .MARINE... Forecaster Confidence Levels: Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. 330 pm update... High confidence. Persistent southwesterly flow becomes more southeast during the day on Friday, but generally less than 15 knots through the period. Showers and isolated thunder possible, especially for the southern waters, Friday, before rain chances increase across all of the marine zones Friday night. Waves build ahead of approaching low pressure such that SCA conditions develop around 12Z Saturday. Given there is potential for Gale Conditions later in the weekend, elected to hold off on issuing SCAs to evaluate the need for a Gale Watch over the next few forecast cycles. Outlook /Saturday Night through Tuesday/... Saturday: Winds less than 25 kt. Local rough seas. Rain, isolated thunderstorms. Saturday Night: Strong winds with gusts up to 40 kt. Rough seas up to 10 ft. Chance of rain, slight chance of rain showers. Sunday: Strong winds with gusts up to 35 kt. Rough seas up to 10 ft. Slight chance of rain showers. Sunday Night: Strong winds with gusts up to 35 kt. Areas of rough seas. Slight chance of rain showers. Monday: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Local rough seas. Monday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...KS/Nash NEAR TERM...KJC/KS SHORT TERM...KS LONG TERM...Nash AVIATION...KJC/KS MARINE...KS/Nash
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:37 PM EDT | Wind Advisory | BOX | Barnstable, Dukes, Nantucket | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.